MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER

BOSTON SCIENTIFIC CORPORATION SPACEOAR SYSTEM; ABSORBABLE PERIRECTAL SPACER
Model Number SO-2101
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Diarrhea (1811); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a hydrogel spacer was implanted on (b)(6) 2023.After a routine follow-up, a computerized axial tomography scan and magnetic resonance imaging revealed that the hydrogel was still in the patient's anatomy after 10 months from the placement.The patient experienced a change in his bowel habits, reported as mainly flat-shaped waste.In addition, the patient also experienced diarrhea.The patient was referred to a gastroenterologist, who did not recommend a colonoscopy.
 
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date, march 01, 2024, was chosen as the best estimate based on the date when the patient reported to receive the follow-up scans in march 2024.The complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Device code a04 is being used to capture the reportable event of gel lasts too long.

Brand Name
SPACEOAR SYSTEM
Common Device Name
ABSORBABLE PERIRECTAL SPACER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
500 commander shea boulevard
quincy MA 02171
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19102300
Report Number2124215-2024-21543
Device Sequence Number7766388
Product Code OVB
UDI-Device Identifier00864661000102
UDI-Public00864661000102
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSO-2101
Device Catalogue NumberSO-2101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Initial Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale